Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 88, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 20, 2016, 3:13 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2016, 3:13 PM CST (21:13 UTC)
- Expired
- Dec 21, 2016, 12:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
730 WHUS73 KGRB 202113 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 313 PM CST TUE DEC 20 2016 ...GUSTY SOUTHWEST TO WEST WINDS AND HIGH WAVES THROUGH THIS EVENING... .SOUTHWEST WINDS WILL GUST UP TO 35 KTS THROUGH THIS EVENING. THE WINDS WILL PRODUCE WAVES HAZARDOUS TO SMALL CRAFT. LMZ521-542-543-210515- /O.CAN.KGRB.GL.W.0015.000000T0000Z-161221T0300Z/ /O.NEW.KGRB.SC.Y.0088.161220T2113Z-161221T0600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 313 PM CST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * SOUTHWEST WINDS WILL GUST UP TO 30 KNOTS THROUGH THIS EVENING. * WAVES OF 4 TO 6 FEET ON LAKE MICHIGAN...AND WAVES OF 2 TO 4 FT ON THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS TO 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541-210515- /O.EXT.KGRB.GL.W.0015.000000T0000Z-161221T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 313 PM CST TUE DEC 20 2016 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * SOUTHWEST WINDS WILL GUST UP TO 35 KNOTS THROUGH THIS EVENING. * WAVES OF 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS TO 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-210515- /O.EXT.KGRB.SC.Y.0087.000000T0000Z-161221T0600Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 313 PM CST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * SOUTHWEST WINDS WILL GUST TO 30 KNOTS THROUGH THIS EVENING. * WAVES OF 1 TO 2 FEET IN ICE-FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
475 WHUS73 KGRB 210259 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 859 PM CST TUE DEC 20 2016 ...GUSTY SOUTHWEST TO WEST WINDS AND HIGH WAVES THROUGH THIS EVENING... .SOUTHWEST TO WEST WINDS WILL GUST UP TO 30 KTS THROUGH THIS EVENING. THE WINDS WILL PRODUCE WAVES HAZARDOUS TO SMALL CRAFT. LMZ541-210600- /O.CAN.KGRB.GL.W.0015.000000T0000Z-161221T0600Z/ /O.EXA.KGRB.SC.Y.0088.000000T0000Z-161221T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 859 PM CST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * SOUTHWEST TO WEST WINDS WILL GUST UP TO 30 KNOTS THROUGH THIS EVENING. * WAVES OF 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS TO 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-542-543-210600- /O.CON.KGRB.SC.Y.0088.000000T0000Z-161221T0600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 859 PM CST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * SOUTHWEST TO WEST WINDS TO 25 KNOTS THROUGH THIS EVENING. * WAVES OF 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS TO 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-210600- /O.CON.KGRB.SC.Y.0087.000000T0000Z-161221T0600Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 859 PM CST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * SOUTHWEST TO WEST WINDS TO 25 KNOTS THROUGH THIS EVENING. * WAVES OF 1 TO 2 FEET IN ICE-FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 3:00 PM CST, 13 minutes earlier.
Area forecast discussion, Dec 20, 3:00 PM CST, 13 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 300 PM CST Tue Dec 20 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Wednesday Issued at 253 PM CST Tue Dec 20 2016 Main forecast challenges continue to revolve around temperatures over the next 24 hours and potential for a light snow accumulation across the north on Wednesday as a system cruises across northern sections of the Great Lakes. The 20z MSAS surface analysis showed an area of low pressure over south-central Ontario, with an area of high pressure stretched from the TN Valley to the New England states. This kept a tight pressure gradient over WI with gusty west winds in the 20 to 30 mph range. These same west winds were also drawing warmer Pacific air into the Great Lakes with temperatures warmer than anticipated with some locations reaching 40 degrees. Finally, there was an area of low pressure over the Canadian Rockies, which is our weather maker for Wednesday. A weak surface ridge to move across WI tonight and finally allow for winds to diminish. Skies will be mostly clear for the evening hours, however expect to see mid/high clouds begin to overspread the region later tonight in advance of our next weather system that will have reached the northern Plains by daybreak. The prevailing southwest winds will continue to bring WAA into WI tonight, thus despite the diminishing winds, temperatures are not expected to fall off too far. Look for mins to range from 15 to 20 degrees over most locations, lower 20s closer to Lake MI. This clipper system is progged to move east into the Upper MS Valley by midday Wednesday and reach northern sections of the Great Lakes by 00z Thursday. A weak warm front will lift northeast into WI in the morning, followed by a cold front that is expected to push across most of the state by late in the day. Better mid- level forcing appears to remain north of the MI border and low- level moisture is lacking a bit with this system. In the end, accumulations will range from little if any across southern sections of the forecast area, to a couple of inches along the MI border. Max temperatures may be tricky, especially over central/ east-central WI where less (no) snow is expected. For now, have kept northern WI around 30 degrees, but added a couple of degrees to the south with lower to middle 30s prevalent. .LONG TERM...Wednesday Night Through Tuesday Issued at 253 PM CST Tue Dec 20 2016 A MILD WEATHER PATTERN HAS RETURNED TO WISCONSIN AND WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. THERE COULD BE SOME SNOW SHOWERS IN THE NORTH CENTRAL WISCONSIN WEDNESDAY NIGHT AS A SHORTWAVE EXITS THE AREA. AFTER THAT THE ECMWF AND TO A SMALLER EXTENT THE GFS SHOW MID LEVEL WARM ADVECTION AND MOISTENING FRIDAY THAT COULD PRODUCE SOME LIGHT PRECIPITATION, THOUGH THE OTHER MODELS ARE DRY. OTHERWISE MILD AND DRY WEATHER IS EXPECTED WEDNESDAY NIGHT THROUGH CHRISTMAS EVE. THE DRIVE TO CHURCH OR GRANDMAS HOUSE MIGHT BE A LITTLE SLIPPERY CHRISTMAS DAY AS OVERRUNNING AND LOW LEVEL WARM ADVECTION ARRIVE FROM THE SOUTH WELL AHEAD OF A LARGE UPPER TROUGH NEAR THE FOUR CORNERS REGION. IT SHOULD INITIALLY BE COLD ENOUGH ALOFT FOR SOME LIGHT SNOW ACROSS THE AREA, BUT THEN THE BOUNDARY LAYER WILL LIKE WARM ENOUGH ACROSS THE SOUTHEAST THIRD OF THE FORECAST AREA TO TURN IT LARGELY TO RAIN BY MIDDAY. A MIX OF SNOW, SLEET, FREEZING RAIN OR RAIN LOOKS LIKELY FROM CENTRAL TO FAR NORTHEAST WISCONSIN WITH SNOW TO THE NORTH. CHRISTMAS NIGHT SHOULD BE MILD AS A SURFACE LOW MOVES FROM CENTRAL KANSAS TO MINNESOTA AND DRIVES A WARM FRONT NORTH INTO THE FORECAST AREA. HOW FAR NORTH IS THE QUESTION. THE GFS IS FASTER AND BRINGS IT TO UPPER MICHIGAN BY 12 UTC MONDAY WHILE THE ECMWF IS SLOWER. THIS SORT OF TRACK SPELLS MOSTLY RAIN FOR OUR AREA, WITH RISING TEMPERATURES CHRISTMAS NIGHT INTO MONDAY MORNING. HIGHS IN THE 40S POSSIBLE MONDAY BEFORE THE SURFACE COLD FRONT MOVES THROUGH. THIS FORECAST IS NOWHERE NEAR A SURE THING, AS THE SYSTEM IS STILL OUT OVER THE WESTERN PACIFIC OCEAN, SO THINGS COULD CHANGE OVER THE NEXT DAY OR TWO. && .AVIATION...for 18Z TAF Issuance Issued at 1122 AM CST Tue Dec 20 2016 Northeast WI still dealing with gusty southwest surface winds this afternoon and low-level wind shear conditions through this evening with winds at 1500-2000 feet in the 35 to 45 knot range. These winds are forecast to steadily diminish later tonight. VFR conditions are expected for this afternoon and tonight as high pressure begins to shift up the Ohio Valley. There will be an increase in mid and high clouds overnight ahead of a weak clipper system approaching from the northern Plains. This clipper will race east into northern sections of the Great Lakes and spread light snow primarily from northern WI northward with a minor accumulation anticipated Wednesday morning. As this occurs, cigs/vsbys across the RHI TAF site will drop into the MVFR range. Areas to the south should see some light snow, but may not be enough to drop out of VFR. A brief shot of cooler air is forecast to be pulled into WI Wednesday afternoon and bring a patch of MVFR cigs into the region. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......RDM AVIATION.......AK
Hazardous weather outlook, Dec 20, 3:01 PM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 301 PM CST TUE DEC 20 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-212100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 301 PM CST TUE DEC 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE WEDNESDAY AND WEDNESDAY EVENING AS A CLIPPER TYPE SYSTEM BRINGS LIGHT SNOW TO THE AREA. ACCUMULATIONS WILL RANGE FROM A DUSTING ACROSS SOUTHERN SECTIONS OF THE FORECAST AREA...TO A COUPLE OF INCHES NEAR THE UPPER MICHIGAN BORDER. A SIGNIFICANT WEATHER SYSTEM IS EXPECTED TO MOVE FROM THE DESERT SOUTHWEST TOWARDS THE UPPER MIDWEST CHRISTMAS DAY THROUGH MONDAY. THE CURRENT TRACK WOULD BRING MILD TEMPERATURES AND A WINTRY MIX THAT CHANGES MOSTLY TO RAIN. THE FORECAST TRACK OF THE STORM AND RESULTING WEATHER COULD CHANGE OVER THE NEXT FEW DAYS, SO BE SURE TO MONITOR LATER FORECASTS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-212100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 301 PM CST TUE DEC 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT A GALE WARNING REMAINS IN EFFECT INTO THIS EVENING FOR THE NEARSHORE WATERS OF LAKE MICHIGAN NORTH OF STURGEON BAY. SOUTHWEST WINDS COULD STILL GUST UP 35 KNOTS. THERE IS ALSO THE POTENTIAL FOR FREEZING SPRAY. THE GALE WARNING FOR THE CENTRAL BAY AND THE NEARSHORE WATERS OF LAKE MICHIGAN SOUTH OF STURGEON BAY HAVE BEEN DOWNGRADED TO SMALL CRAFT ADVISORIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A CHANCE OF GALES WILL RETURN ON SUNDAY INTO MONDAY. AK/RDM
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.